Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 69, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 9, 2006, 9:40 AM MST for Yavapai County, Arizona. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2006, 9:40 AM MST (16:40 UTC)
- Expired
- Sep 9, 2006, 10:45 AM MST
- In force
- 65 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 131 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 4.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1338 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 091649
FFWFGZ
AZC025-091845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST SAT SEP 9 2006
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA
* UNTIL 1145 AM MST
* AT 936 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS STILL OCCURRING ALONG THE HASSAYAMPA RIVER NORTH OF
WICKENBURG. HEAVY RAIN FELL EARLIER THIS MORNING FROM
THUNDERSTORMS OVER THE HEADWATERS OF THE HASSAYAMPA AND MARTINEZ
AND WEAVER CREEK IN YAVAPAI COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGONER
AND LOCATIONS DOWN STREAM ALONG THE HASSAYAMPA IN YAVAPAI
COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS. ADDITIONALLY...COUNTRY ROADS AND LOW WATER
CROSSINGS THAT PASS THROUGH DRY WASHES ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3403 11280 3401 11275 3401 11265 3408 11253
3422 11250 3429 11257 3426 11270 3412 11282
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 9:35 AM MST, 5 minutes earlier.
Area forecast discussion, Sep 9, 9:35 AM MST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST SAT SEP 09 2006 .SYNOPSIS...A MOIST...COOL...AND UNSTABLE AIRMASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. A LOW PRESSURE SYSTEM WILL MOVE IN FROM THE NORTH ON SUNDAY AND MONDAY DECREASING STABILITY AND INCREASING CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS. && .DISCUSSION...A SHORTWAVE TROUGH IS SLOWLY MOVING THROUGH NORTHERN ARIZONA TODAY. THIS SYSTEM CREATED THE INSTABILITY FOR THE THUNDERSTORMS TO DEVELOP IN YAVAPAI COUNTY EARLIER THIS MORNING. AS THIS TROUGH MOVES EASTWARD EXPECT ENHANCED CONVECTION IN NORTHERN GILA COUNTY...THE MOGOLLON RIM AND THE WHITE MOUNTAINS AREAS. SUNDAY THROUGH TUESDAY...ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED TROUGH MOVES INTO NORTHERN ARIZONA DECREASING STABILITY AND ENHANCING CONVECTIVE ACTIVITY. EXPECT SCATTERED THUNDERSTORM ACTIVITY TO CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. THUNDERSTORM COVERAGE WILL DECREASE SLIGHTLY BUT SHOULD CONTINUE THROUGH THE NIGHT. BOHLIN && .AVIATION...FOR THE 18Z PACKAGE...SCT THUNDERSTORMS WITH LOCAL CIGS AROUND 2K TO 3K FT AGL WITH VSBYS AOB 2SM WILL DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS. ACTIVITY SHOULD BECOME ISOLATED AFT 04Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. STAUDENMAIER .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 8, 10:50 AM MST, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1050 AM MST FRI SEP 8 2006 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1050 AM MST FRI SEP 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY CLEAR SKIES AND RAIN-COOLED GROUND HAS ALLOWED FOR A SLOW START TO CONVECTION TODAY. HOWEVER...THE COMBINATION OF STRONG SOLAR HEATING AS WELL AS A MOIST AND UNSTABLE AIRMASS WILL LEAD TO THUNDERSTORM DEVELOPMENT BY EARLY AFTERNOON. EXPECT STORM TO FORM FIRST ALONG THE I-40 CORRIDOR FROM FLAGSTAFF WESTWARD. STORMS WILL THEN DROP SOUTH AND SOUTHEAST INTO YAVAPAI AND GILA COUNTIES. THESE AREAS AS WELL AS SOUTHERN COCONINO COUNTY WILL SEE THE MOST STORMS TODAY. AREAS NORTH OF I-40 WILL SEE ISOLATED TO SCATTERED STORMS BY THE AFTERNOON. THE STRONGER STORMS TODAY ARE CAPABLE OF PRODUCING VERY HEAVY RAIN AN HAIL UP TO AN INCH IN DIAMETER. DUE TO THE RECENT HEAVY RAINS OVER PORTIONS OF SOUTHERN COCONINO AND CENTRAL YAVAPAI COUNTY...THESE AREAS WILL BE MORE PRONE TO FLASH FLOODING IF HEAVY RAINS AFFECT THE SAME AREAS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY...A SLOW DECREASING TREND IN COVERAGE IS EXPECTED DURING THIS TIME PERIOD. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 5:57 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 33 min |
| Sep 9, 5:48 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:18 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:33 AM MST | Flash Flood Warning | FGZ | Yavapai | 27 min |
| Sep 9, 6:44 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 46 min |
| Sep 9, 7:13 AM MST | Flash Flood Warning | FGZ | Coconino | 32 min |
| Sep 9, 7:45 AM MST | Flash Flood Warning | FGZ | Yavapai | 60 min |
| Sep 9, 8:37 AM MST | Flash Flood Warning | FGZ | Coconino | 8 min |
| Sep 9, 11:29 AM MST | Flash Flood Warning | FGZ | Yavapai | 76 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.